MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 D/A V-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X926H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: how the procedure was completed? no further information is available.Please provide procedure name and date.No further information is available.Please provide lot number.No further information is available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure on an unknown date; and a suture was used.During the procedure, the suture detached from the needle during use.It was not a control release needle.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the suture was detached from the needle during use.Two empty opened foils, two paper folders, a used needle and a two needle/sutures piece of product code x926 were received for evaluation.The product code is double armed during the visual inspection of a used needle, the swage and attachment area were noted with several marks and the edge of barrel hole was noted with damaged that appear to be by use of a surgical instrument, due to this condition the suture was separated of needle.Two needles sutures piece were examined and marks could be observed by use and a suture piece still was attached to needle.During the visual inspection of the suture, the end was noted cut appears to be by de the use of a surgical instrument.The condition of the sample received indicate an improper handling of the device.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 3-0 D/A V-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10531090
Report Number2210968-2020-06856
Device Sequence Number16824448
Product Code GAT
UDI-Device Identifier10705031058330
UDI-Public10705031058330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX926H
Device Catalogue NumberX926H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1